Ask an expert
Question

03 Apr 2007

Bleeding after sex
I hope someone can help me!! I have been on the injection since Jan and my GP told me that apparently it takes your menstruation away completely. NOT TRUE... Since being on the injection, I have menstruated for sometimes even up to 2 weeks, although it is not as heavy as normal, but spotting. And now, I also have this problem for the last 2/3 weeks that whenever my boyfriend and I have sex, afterwards I am bleeding a bit. Not heavy, but only for about 2 hours or so and then it is gone again. Until the next time we have sex though, and it starts all over again. I hope someone here can tell me 1) why am I still menstruating even after I am on the injection and 2) why am I bleeding after I had sexual intercourse???
Answer 406 views
Expert
GynaeDoc
GYNAEDOC

01 Jan 0001

The majority of women do not bleed on the injection, but some do. Irregular bleeding is quite common, especially in the first 3 months. It tends to get better later. The bleeding after sex could be part of the irregular bleeding pattern, but could also indicate a problem with the cervix. You should see a doctor for a pap smear and internal examination.

Brest wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9433 votes
No
68% - 19977 votes
Vote